Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 25, NWS Miami, FL

June 11, 2022Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Jun 11, 2022, 2:24 PM EDT for Miami-Dade County, Florida. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2022, 2:24 PM EDT (18:24 UTC)
Expired
Jun 11, 2022, 4:00 PM EDT
In force
96 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 13 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WGUS52 KMFL 111824
FFWMFL
FLC086-112000-
/O.NEW.KMFL.FF.W.0025.220611T1824Z-220611T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
224 PM EDT Sat Jun 11 2022

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 400 PM EDT.

* At 224 PM EDT, Doppler radar indicated very slow moving 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen during the last hour. 
  Additional rainfall amounts of 1 to 3 inches are possible in the 
  warned area with the slow moving storms. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Miami, Coral Gables, South Miami, Kendall, Pinecrest, Palmetto 
  Bay, Glenvar Heights, Sunset, University Of Miami, Richmond 
  Heights, The Crossings, The Falls, Howard, Palmetto Estates and 
  Three Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2561 8032 2564 8040 2571 8032 2571 8025
      2570 8025 2569 8026

FLASH FLOOD...RADAR INDICATED

$$

BAXTER
1 follow-up statement
321 
WGUS72 KMFL 111920
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
320 PM EDT Sat Jun 11 2022

FLC086-112000-
/O.CON.KMFL.FF.W.0025.000000T0000Z-220611T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
320 PM EDT Sat Jun 11 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS 
AFTERNOON FOR CENTRAL MIAMI-DADE COUNTY...

At 320 PM EDT, Doppler radar indicated that the thunderstorms have 
ended over the warning area. However, between 2 and 4 inches of rain 
have fallen from the storms. This amount of rainfall will take 
sometime to drain away due to the grounds being saturated. 
Therefore, the Flash Flood WArning remains in effect until 4 PM EDT 
this afternoon.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Miami, Coral Gables, South Miami, Kendall, Pinecrest, Palmetto 
  Bay, Glenvar Heights, Sunset, University Of Miami, Richmond 
  Heights, The Crossings, The Falls, Howard, Palmetto Estates and 
  Three Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2561 8032 2564 8040 2571 8032 2571 8025
      2570 8025 2569 8026

FLASH FLOOD...RADAR INDICATED

$$

BAXTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:02 AM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 9:02 AM EDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
902 AM EDT Sat Jun 11 2022

.UPDATE...
Fairly quiet morning across South Florida with only a few showers
and storms out over the outermost Atlantic waters. Another
unsettled afternoon and evening across South Florida with
scattered to numerous showers and thunderstorms. Southerly to
southwesterly winds will focus the bulk of the convection along
the east coast and Lake region today. 12z MFL sounding had a PWAT
of 1.9 inches and light wind flow throughout the vertical
profile. This will lead to efficient rain rates and slow moving
storms will lead to heavy rainfall. With antecedent conditions,
potential flooding from heavy rain will continue to be the main
impact with storms this afternoon. A few embedded strong wind gust
will also be possible.

Not too many changes to the current forecast for today, just
slight adjustments based off of latest timing of convective
initiation from hi-res models. The Flood Watch continues for the
east coast through this evening.

&&

.PREV DISCUSSION... (Issued 727 AM EDT Sat Jun 11 2022)

AVIATION(12Z TAFS)...
Showers and thunderstorms increase late morning continuing
through the afternoon and evening. Periods of MVFR/IFR cigs/vis
will be possible in or near any storms. Winds a little more
southerly today, they may oscillate around SSW to SSE. TEMPOs will
likely be needed this afternoon with convection but will wait for
confidence in timing of impacts to increase before including.
Convection begins to diminish after sunset with winds becoming
light and variable tonight.

PREV DISCUSSION... (Issued 235 AM EDT Sat Jun 11 2022)

DISCUSSION...

Short term (Today through Sunday):

An established mid-level trough will continue to propagate eastward
over the northeastern United States today as the bulk of the brisk
mid to upper level winds aloft will continue to remain well to the
north of the region. Once again the lack of these winds aloft will
allow for relatively light steering flow aloft which will result in
slow moving showers and thunderstorms once again later this
afternoon and evening. Storm development and prorogation will once
again be based primarily along areas of mesoscale ascent (sea-breeze
and outflow boundary collisions). At the surface, we remain on the
periphery of a large and expansive ridge of high pressure that
remains situated over the western Atlantic. This will allow for the
prevailing southerly to southwesterly winds to persist and the
continued advection of ample tropical moisture into the region.
Similar to the pattern of the last several days, insolation and
diurnal heating will allow for afternoon showers and thunderstorms
later today. Storm organization will once again be multicellular in
nature and propagation will be along the outflow boundaries on the
edges of stratiform induced cold pools. Forecast model soundings for
this afternoon depict the potential of 500mb temperatures of -7.5 to
-8.5 C, 3000+ j/kg of CAPE, and slow storm motion (due to the lack
of strong winds aloft). This sets up the potential once again for
slow moving storms that could bring wind gusts, frequent lighting,
and locally heavy rainfall during the afternoon and early evening
hours. A few storms could also briefly become strong in nature,
particularly when they are oriented or developing along a boundary
where ascent is maximized.

Flooding continues to be a concern as soils are still saturated
and have not had a chance to dry out from rainfall over the last
several days. Given the slow storm motion and efficient tropical
rainfall rates, there is once again the potential for a few
locales to receive several inches of additional rainfall. A Flood
Watch does remain in effect for portions of Coastal/Metro Miami-
Dade, Broward, and Palm Beach counties through at least this
evening, however it could certainly be extended once more
depending on how much rain falls across these vulnerable regions
this afternoon. Temperatures are forecast to range from the upper
80s and low 90s across the area , however cloud cover and shower
and thunderstorm activity may act to keep some locales cooler.

Sunday appears to be a transition period as mid-level troughing
finally advects into the western Atlantic waters. Pronounced ridging
will continue to build across the central United States behind the
departing trough. Meanwhile changes will also occur at the surface
as height increases signal a strengthening ridge of high pressure
building into the region. With the periphery of the ridge being
pushed further west, prevailing flow will shift to a southeasterly
direction on Sunday. This will allow for the advection of slightly
drier air at the lower levels and the greatest focus of convection
to finally pivot away from the eastern half of South Florida. With
less areal coverage of showers and thunderstorms, high temperatures
will mainly be in the lower 90s across the region on Sunday with the
exception of the immediate coastline.

Long term (Sunday Night Through Friday):

As the ridge of high pressure continues to remain established at the
surface across South Florida, prevailing southeasterly flow could
allow for a plume of Saharan Dust to propagate into the area on
Monday/Tuesday. The potential presence of Saharan Dust will act to
enhance the cap in the boundary layer which will likely limit aerial
coverage of showers and thunderstorms across the area. However even
with the SAL and suppressive nature of the ridge of high pressure
aloft, there is still the potential of a few showers and
thunderstorms across the area. If an updraft is able to break
through the cap, it will have an untapped and favorable environment,
which may allow for the potential of an isolated strong to severe
storm during the afternoon hours early to mid week. Spatial coverage
of showers and thunderstorms will be much less than the last several
days which will result in a reduction of cloud debris and convective
activity across the area. This will allow for warmer temperatures to
prevail across the area during this period.

The ridge of high pressure will continue to remain established
throughout the upcoming week with prevailing southeasterly flow
continuing across the area. This will allow for the greatest shower
and thunderstorm chances to remain across inland areas and the Gulf
coast each afternoon. Shower and thunderstorm chances may increase
once again towards the end of the week as a weak boundary approaches
the region from the north.

MARINE...

Generally benign boating conditions into next week light winds.
Scattered showers and thunderstorms will be possible each day,
locally elevated winds and seas are possible within or near any
convection.

HYDRO...

With repeated rounds of heavy rainfall each afternoon this week on
top of the heavy rainfall that fell in association with the passage
of PTC1 over the area last weekend, antecedent conditions remain
quite saturated across the area. This is especially true in
vulnerable low-lying urban areas where significant rainfall rates
may allow for the build-up of a lot of water over a short period of
time. The Flood Watch for the coastal and metro areas of Miami-Dade,
Broward, and Palm Beach counties will continue through this evening,
and may be extended depending on the aerial coverage of rainfall
that falls later this afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  91  78  90 /  20  30  10  20
West Kendall     74  91  75  91 /  20  30  10  20
Opa-Locka        75  91  77  91 /  20  30  10  20
Homestead        74  90  76  90 /  10  20  10  20
Fort Lauderdale  76  89  78  89 /  20  30  10  20
N Ft Lauderdale  76  90  77  89 /  20  40  10  20
Pembroke Pines   75  91  77  90 /  20  30  10  20
West Palm Beach  74  90  76  89 /  20  40  10  20
Boca Raton       74  91  77  90 /  20  40  10  20
Naples           77  90  77  92 /  20  20   0  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ068-072-074-168-172-173.

AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Sunday and Marine...AR
Sunday Night through Friday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 11, 8:51 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
851 AM EDT Sat Jun 11 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120700-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
851 AM EDT Sat Jun 11 2022

...Flood Watch in Effect for East Coast Metro/Coastal Areas...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms this afternoon and evening.
Some storms may become strong to severe with locally strong winds,
lightning, and heavy downpours.

Wind: The strongest storms could be capable of producing wind gusts
up to 50 mph.

Flooding: Torrential rainfall from showers and thunderstorms across
saturated South Florida could lead to flooding,especially over the
east coast metro. A Flood Watch is in effect for the east coast
metro and coastal regions.

Waterspouts: Waterspouts will be possible with any showers and
storms over local South Florida waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to numerous showers and thunderstorms will remain possible
every day through Sunday. The strongest storms may produce gusty
winds, heavy rainfall and lightning strikes.

Heavy rainfall will continue to be a concern for South Florida due
to slow moving showers and thunderstorms. This could lead to some
flooding concerns over South Florida, as the grounds are very
saturated at this time especially over the east coast.

An elevated risk of rip currents will be possible next week at the
Atlantic coast beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:02 PM EDTSpecial Weather StatementMFLCollier43 min
Jun 10, 10:11 PM EDTSpecial Marine WarningMFL34 min
Jun 11, 1:55 PM EDTAreal Flood AdvisoryMFLMiami-Dade29 min
Jun 11, 3:04 PM EDTAreal Flood AdvisoryMFLPalm Beach116 min
Jun 11, 3:32 PM EDTAreal Flood AdvisoryMFLBroward58 min
Jun 11, 3:55 PM EDTSpecial Weather StatementMFLBroward35 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.